Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Norman, OK

February 3, 2012Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 3, 2012, 5:09 PM CST for Seminole County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2012, 5:09 PM CST (23:09 UTC)
Expired
Feb 3, 2012, 5:35 PM CST
In force
26 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Seminole County, OK

The radar

The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 5:10 PM CSTHAIL 1.75Seminole, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS54 KOUN 032309
SVROUN
OKC133-032345-
/O.NEW.KOUN.SV.W.0010.120203T2309Z-120203T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CST FRI FEB 3 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 545 PM CST

* AT 509 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR SEMINOLE...MOVING NORTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE CROMWELL...LIMA...LITTLE AND
  SEMINOLE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 195 AND 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

&&

LAT...LON 3518 9645 3516 9676 3540 9678 3539 9663
      3541 9659 3541 9656 3544 9657 3546 9655
      3543 9650 3547 9648 3546 9644
TIME...MOT...LOC 2309Z 240DEG 30KT 3527 9664

$$


30
1 follow-up statement
321 
WWUS54 KOUN 032335
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CST FRI FEB 3 2012

OKC133-032344-
/O.CAN.KOUN.SV.W.0010.000000T0000Z-120203T2345Z/
SEMINOLE OK-
535 PM CST FRI FEB 3 2012

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
SEMINOLE COUNTY...

THE STORM HAS MOVED OUT OF THE AREA AND WEAKENED... THEREFORE THE 
SEVERE THUNDERSTORM WARNING FOR SEMINOLE COUNTY HAS BEEN CANCELLED. 
SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH MAY STILL OCCUR WITH THE 
LINE OF STORMS MOVING THROUGH THE COUNTY THROUGH 6 PM.

LAT...LON 3518 9645 3516 9676 3540 9678 3539 9663
      3541 9659 3541 9656 3544 9657 3546 9655
      3543 9650 3547 9648 3546 9644
TIME...MOT...LOC 2334Z 240DEG 30KT 3537 9642

$$


30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:38 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 3, 3:38 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CST FRI FEB 3 2012

.DISCUSSION...
STORM SYSTEM THAT HAS BROUGHT PARTS OF THE AREA RAIN OVER THE LAST
DAY OR SO WILL CONTINUE TO PUSH EAST AND NORTHEAST TONIGHT AND
SATURDAY. ALTHOUGH SOME STRONG/SEVERE STORMS REMAIN POSSIBLE THIS
EVENING ACROSS SOUTHEAST OKLAHOMA... PRECIP SHOULD END MOST AREAS
TONIGHT WITH A FEW LINGERING SHOWERS ACROSS THE NORTH. COOLER
AIRMASS WILL FILTER SOUTH IN THE STORMS WAKE WITH MORE SEASONAL
TEMPS FOR THE WEEKEND. GUSTY NORTHWEST WINDS WILL PERSIST ON
SATURDAY... ELEVATING FIRE WEATHER CONCERNS A BIT. OTHERWISE QUIET
THROUGH EARLY NEXT WEEK. ANOTHER REINFORCING SHOT OF COOLER AIR
WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK. A RESIDUAL
PIECE OF MID LEVEL ENERGY LEFT BEHIND BY THE CURRENT STORM SYSTEM
WILL MOVE ACROSS IN THE WAKE OF THE COOLER AIR EARLY NEXT WEEK.
THIS WILL GIVE AT LEAST A SLIGHT CHANCE FOR A FEW SHOWERS AND
PERHAPS SOME LIGHT SNOW IF THE MORE AGGRESSIVE ECMWF IS RIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  36  50  30  48 /  20  10  10  10
HOBART OK         34  52  27  47 /  10   0   0   0
WICHITA FALLS TX  38  56  33  51 /  10   0  10  10
GAGE OK           29  47  29  44 /  10   0   0   0
PONCA CITY OK     37  49  30  45 /  50  10  10   0
DURANT OK         43  57  34  51 /  60  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/11
Hazardous weather outlook, Feb 3, 4:50 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CST FRI FEB 3 2012

OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA.

LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM
WAURIKA...TO DUNCAN...TO SHAWNEE...TO PRAGUE.

TIMING...
THE RISK OF SEVERE STORMS IS EXPECTED TO LAST UNTIL ABOUT 9 PM.

IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.

DISCUSSION...
STRONG VERTICAL WIND SHEAR...ALONG WITH MODEST AMOUNTS OF
INSTABILITY...WILL RESULT IN MAINLY A RISK OF LARGE HAIL AND STRONG
WINDS. HOWEVER...A BRIEF TORNADO CANNOT BE RULED OUT. THE WIND SHEAR
WILL AND INSTABILITY WILL BOTH WEAKEN SLOWLY WITH TIME...AND THE
SEVERE RISK IS EXPECTED TO END LATE THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

CMS

In the hours before

Special weather statement, Feb 3, 3:58 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CST FRI FEB 3 2012

OKZ028>030-040-032215-
CLEVELAND OK-GARVIN OK-MCCLAIN OK-POTTAWATOMIE OK-
358 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN...MCCLAIN
AND POTTAWATOMIE COUNTIES.

AT 358 PM CST...STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTH OF
WAYNE AND 10 MILES WEST OF ANTIOCH...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3466 9738 3466 9756 3468 9756 3468 9766
      3501 9735 3506 9700
Local storm report, Feb 3, 3:59 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 S ADDINGTON           34.23N 97.97W
02/03/2012  E1.00 INCH       JEFFERSON          OK   TRAINED SPOTTER

            HWY 81

&&

DW
Special weather statement, Feb 3, 4:28 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CST FRI FEB 3 2012

OKZ050-032245-
LOVE OK-
428 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

AT 428 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BURNEYVILLE...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3394 9745 3408 9714 3387 9699 3382 9721
      3384 9720 3384 9718 3390 9720 3391 9723
      3386 9726 3387 9730 3382 9737
Special weather statement, Feb 3, 4:45 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CST FRI FEB 3 2012

OKZ030-031-032300-
POTTAWATOMIE OK-SEMINOLE OK-
445 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

AT 445 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BROOKSVILLE...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3535 9663 3516 9653 3503 9695 3520 9703
Special weather statement, Feb 3, 4:46 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CST FRI FEB 3 2012

OKZ050-032300-
LOVE OK-
446 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

AT 446 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTHWEST OF MARIETTA TO 8 MILES SOUTHWEST OF BURNEYVILLE...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3377 9720 3381 9722 3384 9718 3391 9720
      3390 9724 3386 9726 3387 9730 3381 9737
      3381 9742 3405 9721 3403 9697 3384 9704
      3380 9708 3371 9710 3371 9715
Special weather statement, Feb 3, 5:00 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST FRI FEB 3 2012

OKZ030-031-032315-
POTTAWATOMIE OK-SEMINOLE OK-
500 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

AT 500 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HARJO...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3510 9677 3526 9688 3541 9657 3543 9654
      3541 9655 3540 9653 3526 9644 3524 9644

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:38 PM CSTSpecial Weather StatementOUNEllis, Roger Mills, Woodward37 min
Feb 2, 9:18 PM CSTSpecial Weather StatementOUNWoods27 min
Feb 2, 9:23 PM CSTSevere Thunderstorm WarningOUNWoods, Woodward52 min
Feb 2, 9:37 PM CSTSpecial Weather StatementOUNEllis23 min
Feb 2, 10:07 PM CSTSevere Thunderstorm WarningOUNWoods38 min
Feb 2, 10:09 PM CSTSpecial Weather StatementOUNEllis21 min
Feb 2, 10:41 PM CSTSpecial Weather StatementOUNWoodward19 min
Feb 2, 11:05 PM CSTSpecial Weather StatementOUNEllis, Woods, Woodward25 min
Feb 2, 11:11 PM CSTSevere Thunderstorm WarningOUNWoods, Woodward49 min
Feb 2, 11:50 PM CSTSpecial Weather StatementOUNEllis25 min
Feb 3, 12:15 AM CSTSpecial Weather StatementOUNEllis, Woods, Woodward30 min
Feb 3, 12:33 AM CSTAreal Flood AdvisoryOUNHarper, Woods, Woodward4 hr
Feb 3, 12:48 AM CSTSpecial Weather StatementOUNWoods27 min
Feb 3, 12:57 AM CSTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods48 min
Feb 3, 2:04 AM CSTSpecial Weather StatementOUNRoger Mills26 min
Feb 3, 2:36 AM CSTSpecial Weather StatementOUNAlfalfa, Grant, Major24 min
Feb 3, 3:31 AM CSTSpecial Weather StatementOUNCuster, Dewey, Grant, Major29 min
Feb 3, 4:22 AM CSTSpecial Weather StatementOUNGarfield, Kay23 min
Feb 3, 4:53 AM CSTSpecial Weather StatementOUNKay, Noble37 min
Feb 3, 8:23 AM CSTSpecial Weather StatementOUNDewey37 min
Feb 3, 8:50 AM CSTSpecial Weather StatementOUNMajor25 min
Feb 3, 8:52 AM CSTSpecial Weather StatementOUNDewey23 min
Feb 3, 9:17 AM CSTSpecial Weather StatementOUNMajor28 min
Feb 3, 12:40 PM CSTSpecial Weather StatementOUNComanche20 min
Feb 3, 12:54 PM CSTRiver Flood WarningOUNMajor, Woods, Woodward7 hr
Feb 3, 1:08 PM CSTSpecial Weather StatementOUNComanche22 min
Feb 3, 1:29 PM CSTSpecial Weather StatementOUNOklahoma16 min
Feb 3, 1:41 PM CSTSpecial Weather StatementOUNCoal19 min
Feb 3, 1:45 PM CSTSpecial Weather StatementOUNOklahoma15 min
Feb 3, 2:03 PM CSTSpecial Weather StatementOUNOklahoma27 min
Feb 3, 2:04 PM CSTSpecial Weather StatementOUNCaddo26 min
Feb 3, 2:19 PM CSTSpecial Weather StatementOUNGrady26 min
Feb 3, 2:41 PM CSTSpecial Weather StatementOUNCotton19 min
Feb 3, 2:57 PM CSTSpecial Weather StatementOUNStephens18 min
Feb 3, 3:01 PM CSTSpecial Weather StatementOUNPottawatomie14 min
Feb 3, 3:13 PM CSTSpecial Weather StatementOUNMcClain, Stephens17 min
Feb 3, 3:14 PM CSTSpecial Weather StatementOUNSeminole16 min
Feb 3, 3:32 PM CSTSpecial Weather StatementOUNSeminole28 min
Feb 3, 3:34 PM CSTSpecial Weather StatementOUNJefferson, Stephens26 min
Feb 3, 3:35 PM CSTSevere Thunderstorm WarningOUNJefferson, Stephens55 min
Feb 3, 3:58 PM CSTSpecial Weather StatementOUNGarvin17 min
Feb 3, 4:28 PM CSTSpecial Weather StatementOUNLove17 min
Feb 3, 4:45 PM CSTSpecial Weather StatementOUNPottawatomie, Seminole15 min
Feb 3, 4:46 PM CSTSpecial Weather StatementOUNLove14 min
Feb 3, 4:55 PM CSTSevere Thunderstorm WarningOUNLove, Marshall65 min
Feb 3, 5:00 PM CSTSpecial Weather StatementOUNSeminole15 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.